Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Boise, ID

August 22, 201611 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 22, 2016, 7:49 AM MDT for 11 counties in Idaho. It took effect at Aug 22, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2016, 7:49 AM MDT (13:49 UTC)
In effect from
Aug 22, 2016, 12:00 PM MDT
Expired
Aug 22, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 82 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 1.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3184 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS85 KBOI 221349
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
749 AM MDT MON AUG 22 2016

...GUSTY NORTHWEST WINDS AND LOW HUMIDITIES THIS AFTERNOON ACROSS
CENTRAL IDAHO...

IDZ402-403-421-424-230300-
/O.UPG.KBOI.FW.A.0007.160822T1800Z-160823T0200Z/
/O.NEW.KBOI.FW.W.0008.160822T1800Z-160823T0300Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
WESTERN TWIN FALLS BLM-
749 AM MDT MON AUG 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN
PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST
AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 402...
403...421 AND 424...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.
  RIDGETOPS WIND GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
2 follow-up statements
587 
WWUS85 KBOI 222046
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
246 PM MDT MON AUG 22 2016

...GUSTY NORTHWEST WINDS AND LOW HUMIDITIES ACROSS CENTRAL
IDAHO DISTICTS THROUGH THIS EVENING...

IDZ402-403-421-424-230300-
/O.CON.KBOI.FW.W.0008.000000T0000Z-160823T0300Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
WESTERN TWIN FALLS BLM-
246 PM MDT MON AUG 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST... SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST AND
WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 402...
403...421 AND 424...

* WINDS...SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.
  RIDGETOPS WIND GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
524 
WWUS85 KBOI 230249
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
849 PM MDT MON AUG 22 2016

IDZ402-403-421-424-230400-
/O.EXP.KBOI.FW.W.0008.000000T0000Z-160823T0300Z/
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
WESTERN TWIN FALLS BLM-
849 PM MDT MON AUG 22 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE
NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST AND WESTERN TWIN
FALLS BLM...WHICH ARE FIRE WEATHER ZONES 402...403...421 AND
424...

WINDS HAVE TAPERED OFF THIS EVENING AND RELATIVE HUMIDITIES HAVE
RISEN ABOVE WARNING CRITERIA.

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:16 AM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Aug 22, 3:16 AM MDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Boise ID
316 AM MDT MON AUG 22 2016

.SHORT TERM...Today through Tuesday...A strong upper level low
will move east through southwest Canada today. It has already
pushed a dry cold front through our area, and temperatures will be
noticeably cooler today. Northwest winds at the surface will
average 10 to 15 mph with gusts around 20 mph this afternoon.
However, winds will be stronger at higher elevations and in the
Upper Treasure Valley from around Mountain Home eastward through
the Western Magic Valley. A Fire Weather Watch remains in effect
for this afternoon and early evening for winds and low relative
humidity roughly east of a line from Mountain Home to McCall.
Winds will also be stronger in the higher terrain of southeast
Oregon. High temperatures today will be near normal, and will
fall to around 5 degrees below normal tomorrow as cold air
advection continues under northwest flow aloft. This flow is very
dry and there is virtually no chance for measurable precipitation
through the short term. Winds tomorrow will only be slightly
weaker than today from Mountain Home south and east through the
Western Magic Valley. Smoke from area wildfires will continue to
be a problem through the short term.

.LONG TERM...Tuesday night through Sunday...Upper level ridge off
the coast will continue to build keeping the area in a cooler than
normal northwest flow. A shortwave moving south through that flow
is expected to clip Central Idaho with the possibility of some
showers and thunderstorms on Wednesday. By Thursday, another
shortwave upstream will reinforce a trough pattern over the PACNW
for the remainder of the period, as the ridge is pushed westward.
However, models continue to show the bulk of moisture staying to
the north so precip chances remain almost nill and temperatures
will be the greater forecast challenge.

&&

.AVIATION...VFR with some MVFR and localized IFR visibilities due
to smoke from wildfires. Cold front moving through will produce
northwest surface winds with gusts to 25 kts in the afternoon.
Winds aloft near 10 KFT MSL: West 20-30 kts then after 23/00z
becoming 15- 20 kts.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from noon MDT today through this evening
     IDZ402-403-421-424.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...SP
LONG TERM....EP
AVIATION.....EP

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.